Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 280, NWS Tallahassee, FL

August 11, 2009Calhoun County, Clay County, Randolph County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 11, 2009, 11:57 PM EDT for Calhoun County, Clay County, Randolph County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 11:57 PM EDT (03:57 UTC)
Expired
Aug 12, 2009, 12:28 AM EDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, GA, Clay County, GA, Randolph County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3883 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 120357
SVRTAE
GAC037-061-243-120445-
/O.NEW.KTAE.SV.W.0280.090812T0357Z-090812T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1157 PM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
  SOUTHERN CLAY COUNTY IN SOUTHWEST GEORGIA...
  SOUTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 1245 AM EDT

* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  PECAN AND FORT GAINES...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZETTO BY 1210 AM EDT...
  COLEMAN BY 1215 AM EDT...
  HARRISONS MILL BY 1225 AM EDT...
  7 MILES SOUTH OF RANDOLPH CO A/P BY 1230 AM EDT...
  SUTTONS CORNER BY 1235 AM EDT...
  JEFF BY 1240 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3171 8477 3152 8482 3161 8504 3169 8507
TIME...MOT...LOC 0357Z 283DEG 12KT 3164 8499

$$

18-WOOL
1 follow-up statement
000 
WWUS52 KTAE 120428
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 AM EDT WED AUG 12 2009

GAC037-061-243-120437-
/O.CAN.KTAE.SV.W.0280.000000T0000Z-090812T0445Z/
CALHOUN GA-CLAY GA-RANDOLPH GA-
1228 AM EDT WED AUG 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...
SOUTHERN CLAY AND EXTREME NORTHWESTERN CALHOUN COUNTIES IN SOUTHWEST
GEORGIA IS CANCELLED...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3171 8477 3152 8482 3161 8504 3169 8507
TIME...MOT...LOC 0427Z 283DEG 12KT 3162 8487

$$

18-WOOL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:15 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 11, 8:15 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT TUE AUG 11 2009

.SYNOPSIS/UPDATE...
LONGWAVE RIDGING REMAIN IN PLACE ACROSS MUCH OF THE WESTERN/CENTRAL
CONUS THIS EVENING. MAIN NORTHERN STREAM FLOW IS BEING FORCED TO
RIDE UP AND OVER THIS FEATURE FROM THE PACIFIC NORTHWEST TO THE
CENTRAL CANADIAN PROVINCES. THIS FLOW THEN DIVES BACK TO THE SOUTH
INTO THE GREAT LAKE/NORTHEASTERN STATES AS LONGWAVE TROUGHING DIGS
INTO THE REGION. THIS TROUGHING EXTENDS SOUTH INTO THE OHIO/TN
VALLEYS. OUR FORECAST AREA IS CURRENTLY STILL EXPERIENCING A PORTION
OF THE RIDING ALONG THE NORTHERN GULF COAST. THIS RIDGING WILL
RETREAT RAPIDLY BACK TO THE WEST OVER THE NEXT 24 HOURS AS THE
TROUGH AXIS SETTLES INTO THE SOUTHEASTERN STATES.

AT THE SURFACE...SUBTROPICAL RIDGE AXIS WILL SETTLE TO THE SOUTH OF
OUR FORECAST AREA BY WEDNESDAY MORNING AS A WEAK SURFACE TROUGH
ARRIVES ACROSS CENTRAL AL/MS. THIS TROUGH IS PROGGED TO STALL A
SHORT WAYS TO THE NORTH/WEST OF OUR ZONES.

FOR THE OVERNIGHT PERIOD...LINGERING SHOWERS AND STORMS SHOULD BEGIN
TO DIMINISH ACROSS MUCH OF THE REGION WITHIN A FEW HOURS OF SUNSET.
HOWEVER...ACROSS SE AL AND PORTION OF SOUTHWEST GEORGIA...CAN NOT
RULE OUT A SHOWER OR STORM EVEN INTO THE EARLY MORNING HOURS AS
THESE ZONES LIE IN CLOSER PROXIMITY TO APPROACHING UPPER LEVEL
FORCING.

CONVECTIVELY ACTIVE DAY APPEARS TO BE IN STORE FOR WEDNESDAY OVER A
WIDESPREAD SWATH OF THE AREA. LOW LEVEL FOCUS ALONG AND JUST AHEAD
OF THE SURFACE TROUGH WILL BE MAXIMIZED OVER OUR WESTERN/NORTHERN
ZONES. IN ADDITION...DEEP LAYER SYNOPTIC FORCING AHEAD OF THE
TROUGH...ALONG WITH A FAVORABLE THERMODYNAMIC PROFILE WILL RESULT IN
A HIGHLY CONDUCIVE ENVIRONMENT FOR DEEP CONVECTION. WILL HAVE TO
WATCH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING
WITH THESE STORMS.

OUR SOUTHEASTERN ZONES (FL BIG BEND) WILL BE THE MOST REMOVED FROM
THE OVERALL SYNOPTIC FORCING...HOWEVER...A DECENT THERMODYNAMIC
PROFILE SHOULD STILL ALLOW DEEP CONVECTION ALONG THE
SEA-BREEZE/OUTFLOW BOUNDARIES TO BECOME SCT-NMRS IN NATURE.
CURRENT GRIDS HAVE WIDESPREAD 70-75% COVERAGE DURING THE DAYLIGHT
HOURS. THESE NUMBERS STILL SEEM REASONABLE OVER MUCH OF THE AREA.
ONLY REGION THAT MAY BE A BIT OVERDONE IN COVERAGE WOULD BE ACROSS
THE SOUTHEASTERN FL BIG BEND (TAYLOR/LAFAYETTE/DIXIE COUNTIES)...AND
WILL LOWER POPS BY 10-15%. WITH LESS IN THE WAY OF ADDITIONAL
SYNOPTIC FORCING...THESE POPS ARE MORE IN LINE WITH A TYPICAL TYPE 4
SEA-BREEZE REGIME DAY (LIGHT/MOD SW LOW LEV FLOW).

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN ASSOCIATION
WITH THE AFTERNOON SEA BREEZE WILL BEGIN TO DISSIPATE THROUGH THE
EVENING. DURING THE OVERNIGHT HOURS, MVFR CONDITIONS WILL BE
POSSIBLE AT TLH AND ABY, WITH POTENTIAL FOR BRIEF IFR CONDITIONS AT
VLD AND DHN DUE TO FOG. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE LIKELY AT ALL TAF SITES AGAIN TOMORROW
BEGINNING EARLIER IN THE DAY. THESE STORMS MAY BRIEFLY PRODUCE MVFR
CONDITIONS WITH LOWERED VISIBILITIES AND WIND GUSTS TO 25KT.

&&

.MARINE...NO APPRECIABLE INCREASE IN THE GRADIENT IS ANTICIPATED
OVER THE NE GULF THROUGH THE FORECAST PERIOD EVEN AS THE TROUGH
APPROACHES FROM THE NW. WINDS WILL GENERALLY BE 10 KT OR LESS WITH
SEAS 2 FT OR LESS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS AS RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74  91  73  88  71 /  30  60  40  70  40
PANAMA CITY   77  89  75  89  75 /  30  60  40  60  30
DOTHAN        75  91  72  89  72 /  40  70  40  60  30
ALBANY        74  92  72  89  72 /  30  70  40  70  30
VALDOSTA      74  92  73  89  72 /  30  60  40  70  40
CROSS CITY    74  92  73  90  72 /  20  60  40  70  40
APALACHICOLA  74  90  73  88  74 /  20  60  40  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...AUSTIN
SYNOPSIS/UPDATE...MROCZKA
Hazardous weather outlook, Aug 11, 8:38 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT TUE AUG 11 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
838 PM EDT TUE AUG 11 2009 /738 PM CDT TUE AUG 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT AND WEDNESDAY...

THE COMBINATION OF A WEAK SURFACE TROUGH AND UPPER LEVEL FORCING
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORM DURING THURSDAY
ACROSS THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA AND SOUTHWEST
GEORGIA. SOME OF THESE STORMS ARE LIKELY TO PRODUCE VERY HEAVY
RAINFALL...AND LOCALIZED FLOODING OF STREETS AND LOW LYING AREA
IS A CONCERN. A FEW ISOLATED STORMS WILL ALSO HAVE THE POTENTIAL
FOR DAMAGING WINDS DURING THE AFTERNOON HOURS.

FURTHER EAST INTO SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG
BEND...SHOWER AND THUNDERSTORMS WILL BE MORE DRIVEN BY THE
AFTERNOON SEA-BREEZE COLLISIONS..AND THEREFORE OVERALL COVERAGE
MAY NOT BE AS GREAT. HOWEVER...AS IS TYPICAL DURING THE SUMMER
THUNDERSTORM SEASON...ANY STORMS ACROSS THE EAST WILL HAVE THE
POTENTIAL FOR BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY...

COVERAGE OF SHOWERS AND STORMS WILL REMAIN HIGH FOR THURSDAY.
LOCALLY HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE WITH LOCALIZED
FLOODING. RAIN CHANCES SHOULD RETURN TO NEAR NORMAL FOR FRIDAY
AND INTO THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Aug 11, 9:24 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 PM EDT TUE AUG 11 2009

ALZ068-120145-
GENEVA-
824 PM CDT TUE AUG 11 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GENEVA COUNTY
IN SOUTHEAST ALABAMA...

* UNTIL 845 PM CDT

AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL
GENEVA COUNTY. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE EAST
AT AROUND 5 MPH.

WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PEOPLE IN WESTERN AND NORTH CENTRAL GENEVA COUNTY...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Aug 11, 10:13 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 PM EDT TUE AUG 11 2009

ALZ065-120300-
COFFEE-
913 PM CDT TUE AUG 11 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 1000 PM CDT

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF ESTOTHEL...OR 9 MILES SOUTHWEST
OF ELBA...MOVING EAST AROUND 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 10:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 PM EDT TUE AUG 11 2009

ALZ066-120330-
DALE-
939 PM CDT TUE AUG 11 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY...

* UNTIL 1030 PM CDT

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT RUCKER...MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  FORT RUCKER BY 955 PM CDT.
  NEWTON BY 1025 PM CDT.
  PINCKARD BY 1030 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Aug 11, 10:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1039 PM EDT TUE AUG 11 2009

ALZ065-120330-
COFFEE-
939 PM CDT TUE AUG 11 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN COFFEE
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 1030 PM CDT

AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GLENWOOD...OR 6 MILES SOUTHEAST OF
LUVERNE...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Aug 11, 11:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1154 PM EDT TUE AUG 11 2009

GAZ121-122-120445-
CLAY-RANDOLPH-
1154 PM EDT TUE AUG 11 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY AND SOUTHERN
RANDOLPH COUNTIES...

* UNTIL 1245 AM EDT

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT GAINES...MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:30 PM EDTSevere Thunderstorm WarningTAEMitchell31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.